Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from endogastric problem, given Sompraz and Lesuride. Not able to empty bowels and has pain. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Sir my mother is 77 years old and she is suffering from endogastric problem. She is being given Sompraz L and Lesuride and Loose at night. Still she is not able to empty her bowels and has pain. Can please suggest what should we do to help her as she is a patient of diabetes as well
Posted Thu, 3 Oct 2013 in Digestion and Bowels
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Brief Answer:
Address pain and bowels get better

Detailed Answer:

It was not clear, from your history and reports attached, the diagnosis made by the doctor. I opine that the pain in the abdomen / while passing bowels is the cause why she is not putting efforts to empty bowels. Also it is not good to put strong efforts to empty bowels as that can compromise the blood supply to heart in a 77 yr old diabetic. Tell her not to strain to empty.

Instead speak to the doctor to change the medicine LOOZ that suits her. She requires a frequent monitoring as well.

Second thing to be observed is the nerve function of the bowels especially small bowel. Just as the nerves in the feet may be affected in peripheral neuropathy, involvement of the gut nerves may lead to enteric neuropathy. This is a type of autonomic or "involuntary" neuropathy and may lead to abnormalities in intestinal motility, sensation, secretion, and absorption. It can cause abdominal pain as well. So please ask your doctor to test if the peripheral nerves are affected. If there is long standing in adequate control of blood glucose enteric neuropathy can be thought about in Diabetics.

Small and frequent meals is important.

Hope this gives you some direction to head towards restoring optimal bowel movements.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor